Reactions 1704, p227 - 2 Jun 2018
Type IV hypersensitivity: case report
A 75-year-old man developed type IV hypersensitivity
following lidocaine [lignocaine] administration for anaesthesia
[route, dosage and time to reaction not stated].
The man, who had undergone two teeth extractions, had
received lidocaine as an anaesthetic agent. In addition to this,
bufexamac, amalgam and mercury were used during
extraction procedure. After three days of the dental procedure,
his face became red and swollen to the point he could not
open his eyes.
The man received treatment with prednisone, after which
his swelling was improved. An examination revealed a mild
diffuse erythema with fine overlying desquamation.
Subsequently, the swelling completely subsided. Based on his
history, timeline and examination, a delayed contact allergy
was suspected. Patch testing revealed a strongly positive
reaction for lidocaine. The reaction to lidocaine was deemed to
be the cause of his facial swelling and erythema.
Author comment: "The reaction to lidocaine was deemed
to be the cause of his facial swelling and erythema." "Though
Type IV hypersensitivity to lidocaine is considered very rare,
evidence suggests increase prevalence."
Dickison P, et al. Biting down on the truth. Australasian Journal of Dermatology
59 (Suppl. 1): 13, May 2018. Available from: URL: http://doi.org/10.1111/
ajd.8_12815 [abstract] - Australia
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved